Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 13, 2022, 4:14 PM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2022, 4:14 PM CDT (21:14 UTC)
- Expired
- May 13, 2022, 6:18 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 4:14 PM CDT, 0 minutes earlier.
Area forecast discussion, May 13, 4:14 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 414 PM CDT Fri May 13 2022 .SHORT TERM (Tonight Through Sunday Night)... Unsettled weather continues this afternoon, as we remain under northwest flow aloft with weak high pressure to the west. This has allowed weak disturbances to move southward across the region causing scattered showers and thunderstorms to develop this afternoon. Convection will generally dissipate this evening as daytime heating ends. Meanwhile, an upper level low pressure system located off the Georgia Coast will meander westward through Saturday and shift the high pressure more towards Texas. Much of SE LA and Southern MS will be under weak trough tonight. Deterministic models and CAMs indicate the development of an MCS across Arkansas late tonight. With the mean flow diving due south, there are indications that the system may hold together. This would allow convection to move south across our Mississippi areas into Northern Louisiana by late morning or early afternoon. Storms may become cold pool driven and continue surging southeastward through the early afternoon before moving offshore. Additional storms could form on any linger boundaries if the atmosphere and surface heating recovers. The aforementioned low will fill and lift off to the northeast as the pattern becomes progressive. We will remain in northerly flow aloft still on Sunday as high pressure build across the Desert Southwest. We could see another weak disturbance bring scattered showers and thunderstorms Sunday afternoon. However, these should not be widespread. (JL/69) .LONG TERM (Monday Through Thursday)... The heat turns on and the taps turn off as we head into the 3rd full work week of May. Surface high pressure across the SE CONUS will largely dominate the weather for the next few days. Aloft at the H5 level, initial northwest flow become nearly zonal through the week. As such, upper level impulses will remain to our north with no significant feature to generate rainfall. Although winds will be southerly through the period, there remains dearth of deep layer moisture as well which would likely limit any heat- of-the-day thunderstorm or stray shower development. High temperatures will generally be in the upper 80s to lower 90s on Monday but will increase a bit each day. By late in the week, highs will range in the mid 90s. Heat indices should top out in the mid to upper 90. By late in the period, a surge of moisture will move around the periphery of the surface high pressure across the SE. This could bring some showers back to the forecast next weekend. (JL/69) && .AVIATION(Valid through 18Z Sat)... Scattered showers with some thunderstorms will continue to develop through the afternoon into the early evening as weak upper level impulses move through the mean northerly flow. CAMs show hit and miss develop that could impact all terminals through the next few hours, with timing varying. Storms should start to die off with the loss of daytime instability with skies clearing and winds more variable.(JL/69). && .MARINE... Surface low pressure over the Atlantic Coast will shift westward across the the Florida Panhandle and weaken the high pressure that as been in place. This has allowed for more variable winds and increased shower and thunderstorm activity. The unsettled pattern will continue through Sunday before the low lifts north and surface high pressure, southerly winds, and dry weather returns for most of next week. (JL/69) && .PRELIMINARY POINT TEMPS/POPS... MCB 65 88 66 90 / 20 50 30 10 BTR 66 89 66 90 / 20 50 20 20 ASD 65 88 66 90 / 50 60 40 20 MSY 70 87 70 88 / 50 50 30 30 GPT 69 87 69 89 / 20 50 40 30 PQL 67 87 67 89 / 10 40 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, May 13, 3:09 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT Fri May 13 2022
LAZ056-057-085-086-132045-
Western Ascension LA-Assumption LA-St. James LA-Eastern Ascension LA-
309 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southwestern
Ascension, western St. James and northeastern Assumption Parishes
through 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Donaldsonville, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph, half-inch hail, and torrential
downpours.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Torrential rainfall is also occurring with this
storm and may lead to localized flooding.
Locations impacted include...
Gonzales, Donaldsonville, Napoleonville, Sorrento, Paincourtville and
Belle Rose.
This includes Interstate 10 in Louisiana between mile markers 180 and
183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Do not drive your vehicle through flooded roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3020 9103 3020 9087 2991 9082 2991 9111
TIME...MOT...LOC 2008Z 358DEG 7KT 3008 9097
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRKSpecial weather statement, May 13, 3:17 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
317 PM CDT Fri May 13 2022
LAZ046-048-083-085-132045-
Iberville LA-Northern Livingston LA-Western Ascension LA-
East Baton Rouge LA-
317 PM CDT Fri May 13 2022
...Strong thunderstorms will impact portions of northwestern
Ascension, northwestern Livingston, east central Iberville and East
Baton Rouge Parishes through 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jackson to near Geismar to Watson.
Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and torrential
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Torrential rainfall is also occurring with this
storm and may lead to localized flooding.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales, Oak Hills
Place, St. Gabriel, Walker, Sorrento, Westminster, Old Jefferson,
Merrydale, Geismar, Inniswold, Watson, Prairieville, Pride, Village
St. George, Shenandoah and Gardere.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 156 and 183.
Interstate 12 between mile markers 1 and 15.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3070 9125 3072 9099 3071 9088 3068 9088
3065 9091 3065 9088 3017 9087 3016 9088
3021 9112 3052 9120 3065 9128
TIME...MOT...LOC 2015Z 348DEG 19KT 3078 9120 3023 9099 3056 9095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRKSpecial weather statement, May 13, 3:28 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
328 PM CDT Fri May 13 2022
LAZ046>048-132100-
Iberville LA-West Baton Rouge LA-East Baton Rouge LA-
328 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of West Baton Rouge,
central Iberville and southwestern East Baton Rouge Parishes through
400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grosse Tete, or 8 miles west of Port Allen, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and torrential
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Torrential rainfall is also occurring with this
storm and may lead to localized flooding.
Locations impacted include...
Baton Rouge, Plaquemine, Port Allen, Addis, Brusly, Rosedale, Grosse
Tete, Ramah, Erwinville and Gardere.
This includes Interstate 10 in Louisiana between mile markers 134 and
155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3045 9152 3051 9149 3051 9142 3054 9141
3056 9136 3056 9127 3052 9123 3037 9115
3020 9119 3017 9138 3029 9153 3036 9155
TIME...MOT...LOC 2027Z 007DEG 13KT 3045 9135
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRKSpecial weather statement, May 13, 3:40 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT Fri May 13 2022
LAZ076-079-080-132100-
Southeast St. Tammany LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-
340 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of central St. Tammany
Parish through 400 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lacombe, or 11 miles northwest of Slidell, moving
south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Slidell, Lacombe and Slidell Airport.
This includes Interstate 12 between mile markers 66 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 8995 3048 8977 3025 8984 3037 9008
TIME...MOT...LOC 2040Z 011DEG 14KT 3043 8989
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JRKSpecial weather statement, May 13, 3:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
345 PM CDT Fri May 13 2022
LAZ056-057-085-086-132100-
Western Ascension LA-Assumption LA-St. James LA-Eastern Ascension LA-
345 PM CDT Fri May 13 2022
...Strong thunderstorms will impact portions of southwestern
Ascension, St. James and northeastern Assumption Parishes through 400
PM CDT...
At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Donaldsonville to near Convent. These storms
were nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Donaldsonville, Napoleonville, Gramercy, Lutcher, South Vacherie,
Paincourtville, Convent, North Vacherie, Belle Rose and Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3012 9109 3016 9109 3017 9107 3017 9094
3015 9082 3008 9069 2992 9067 2993 9100
2996 9107 3011 9110
TIME...MOT...LOC 2044Z 333DEG 2KT 3010 9100 3006 9082
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JRKLocal storm report, May 13, 4:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 SW WESTMINSTER 30.40N 91.10W
05/13/2022 E1.00 INCH EAST BATON ROUGE LA BROADCAST MEDIA
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:15 PM CDT | Special Weather Statement | LIX | Saint Helena | 45 min |
| May 12, 9:00 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 37 min |
| May 12, 9:30 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 60 min |
| May 12, 11:02 PM CDT | Special Marine Warning | LIX | 43 min | |
| May 13, 12:19 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Saint Charles | 56 min |
| May 13, 1:58 AM CDT | Special Marine Warning | LIX | 62 min | |
| May 13, 3:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 13, 3:56 AM CDT | Special Marine Warning | LIX | 64 min | |
| May 13, 6:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| May 13, 7:07 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 13, 1:13 PM CDT | Special Weather Statement | LIX | Saint Helena | 32 min |
| May 13, 1:21 PM CDT | Special Marine Warning | LIX | 54 min | |
| May 13, 1:44 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 46 min |
| May 13, 2:26 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Saint Helena | 49 min |
| May 13, 3:09 PM CDT | Special Weather Statement | LIX | Saint James | 36 min |
| May 13, 3:17 PM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge | 28 min |
| May 13, 3:28 PM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 32 min |
| May 13, 3:40 PM CDT | Special Weather Statement | LIX | Saint Tammany | 20 min |
| May 13, 3:44 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Saint James | 3 hr |
| May 13, 3:45 PM CDT | Special Weather Statement | LIX | Saint James | 15 min |
| May 13, 3:47 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Livingston, West Baton Rouge | 3 hr |
| May 13, 3:49 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint James, Saint John the Baptist and 1 more | 41 min |
| May 13, 3:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| May 13, 4:03 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 31 min |
| May 13, 4:06 PM CDT | Special Marine Warning | LIX | 66 min | |
| May 13, 4:18 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Washington | 2 hr |
| May 13, 4:20 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint Charles, Saint James and 2 more | 40 min |
| May 13, 5:01 PM CDT | Special Weather Statement | LIX | Assumption | 29 min |
| May 13, 5:10 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 50 min |
| May 13, 5:29 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 31 min |
| May 13, 6:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| May 13, 6:25 PM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| May 12, 7:56 PM CDT | Special Weather Statement | LIX | Amite | 49 min |
| May 12, 9:55 PM CDT | Special Weather Statement | LIX | Amite | 65 min |
| May 13, 2:38 PM CDT | Special Weather Statement | LIX | Walthall | 22 min |
| May 13, 2:50 PM CDT | Special Weather Statement | LIX | Pearl River | 25 min |
| May 13, 3:05 PM CDT | Special Weather Statement | LIX | Walthall | 25 min |
| May 13, 6:59 PM CDT | Special Weather Statement | LIX | George | 31 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.